Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 19, 2007, 1:22 AM CDT for 4 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2007, 1:22 AM CDT (06:22 UTC)
- Expired
- Oct 19, 2007, 2:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 190621
SVROHX
TNC031-061-175-177-190700-
/O.NEW.KOHX.SV.W.0119.071019T0622Z-071019T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 AM CDT FRI OCT 19 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COFFEE COUNTY IN TENNESSEE...
GRUNDY COUNTY IN TENNESSEE...
VAN BUREN COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
WARREN COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF MCMINNVILLE...
* UNTIL 200 AM CDT
* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF MCMINNVILLE TO 10 MILES SOUTHWEST OF
MCMINNVILLE TO 14 MILES WEST OF TRACY CITY...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF WOODBURY TO 10 MILES SOUTHWEST
OF MCMINNVILLE TO 9 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCMINNVILLE BY 130 AM CDT...
TRACY CITY BY 140 AM CDT...
GRUETLI-LAAGER BY 150 AM CDT...
SPENCER BY 155 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3569 8528 3555 8545 3553 8557 3550 8552
3538 8547 3531 8557 3530 8566 3523 8570
3522 8588 3528 8593 3535 8607 3557 8600
3566 8602 3579 8596 3579 8532
TIME...MOT...LOC 0622Z 266DEG 36KT 3575 8592 3558 8587
3529 8597
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 18, 8:20 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT THU OCT 18 2007 .UPDATE... MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED TORNADOES. && .PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/ DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS BETWEEN 06Z- 12Z FRIDAY. DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS. MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT THU OCT 18 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 210 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER... WITH A SLIGHT RISK TO THE EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY, WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES THROUGH THE MID STATE. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT ...SPOTTER ACTIVATION MAY BE NEEDED. 07
In the hours before
Local storm report, Oct 18, 11:41 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST NASHVILLE 36.17N 86.78W
10/18/2007 M73 MPH DAVIDSON TN EMERGENCY MNGR
DAVIDSON COUNTY OEM OFFICIAL REPORTED 73 MPH WIND GUST
WITH HAND HELD ANEMOMETER AT I-65 AND HARDING RD.
&&
ORCHANIANLocal storm report, Oct 18, 11:44 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
10/18/2007 DAVIDSON TN TRAINED SPOTTER
SEVERAL LARGE TREES WERE BLOWN DOWN AT THE CRIEVE HALL
AREA OF NASHVILLE NEAR THE ELLINGTON AGRICULTURAL CENTER.
&&
ORCHANIANLocal storm report, Oct 19, 12:01 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 9 W CENTERVILLE 35.79N 87.61W
10/18/2007 HICKMAN TN TRAINED SPOTTER
TREES WERE BLOWN DOWN AT COBLE.
1150 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
10/18/2007 LAWRENCE TN AMATEUR RADIO
14 INCH DIAMETER TREE WAS BLOWN DOWN ONTO A HOUSE.
1148 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/18/2007 LAWRENCE TN AMATEUR RADIO
TREES WERE DOWN ON STATE ROUTE 227 JUST SOUTH OF IRON
CITY.
&&
ORCHANIANLocal storm report, Oct 19, 12:50 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 5 NNE HOHENWALD 35.62N 87.53W
10/18/2007 LEWIS TN LAW ENFORCEMENT
911 REPORTED TREES DOWN AT KIMMINS.
1207 AM TSTM WND GST LEBANON 36.21N 86.32W
10/19/2007 E0 MPH WILSON TN EMERGENCY MNGR
WEMA REPORTED TREES AND POWER LINES DOWN IN THE WESTERN
PART OF LEBANON.
1155 PM TSTM WND DMG 10 E NASHVILLE 36.17N 86.61W
10/18/2007 DAVIDSON TN TRAINED SPOTTER
TREES AND POWER LINES WERE DOWN IN HERMITAGE AT
INTERSECTION OF TULIP GROVE ROAD AND OLD LEBANON DIRT RD.
1155 PM TSTM WND DMG 11 W LEBANON 36.21N 86.52W
10/18/2007 WILSON TN EMERGENCY MNGR
TREES DOWN AT INTERSECTION OF BENDERS FERRY ROAD AND MAYS
CHAPEL RD.
1208 AM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
10/19/2007 MAURY TN LAW ENFORCEMENT
TREE WAS BLOWN DOWN.
1034 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
10/18/2007 MONTGOMERY TN LAW ENFORCEMENT
911 DISPATCH REPORTED TREES DOWN STARTING AT WOODLAWN AT
1034 PM THEN THROUGH CLARKSVILLE AND ENDING AT PORT ROYAL
BY 11 PM CDT.
&&
ORCHANIANLocal storm report, Oct 19, 1:18 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 9 SSE CARTHAGE 36.14N 85.88W
10/19/2007 SMITH TN LAW ENFORCEMENT
S.O. REPORTS TREES BLOWN DOWN IN LANCASTER HILL IN
SOUTHEAST SMITH COUNTY
&&
JLMLocal storm report, Oct 19, 1:19 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
10/18/2007 WAYNE TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SEVERAL TREES WERE DOWN AROUND
THE COUNTY, STARTING IN THE WEST AT 1055 PM AND IN THE
EAST BY 1115 PM CDT.
1246 AM TSTM WND GST CELINA 36.55N 85.50W
10/19/2007 E0 MPH CLAY TN LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWN JUST WEST OF CELINA ON
HIGHWAY 52 AND ALSO IN BAPTIST RIDGE FROM 1246 AM AM TO
1252 AM CDT.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:08 PM CDT | Tornado Warning | OHX | Stewart | 37 min |
| Oct 18, 8:48 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 57 min |
| Oct 18, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 43 min |
| Oct 18, 9:56 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 34 min |
| Oct 18, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more | 56 min |
| Oct 18, 11:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more | 50 min |
| Oct 18, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 56 min |
| Oct 18, 11:51 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, Davidson, DeKalb, Jackson, Macon and 6 more | 54 min |
| Oct 19, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 27 min |
| Oct 19, 12:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 40 min |
| Oct 19, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Overton and 7 more | 51 min |
| Oct 19, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.